Louisiana, 2005

Damaging Wind in Louisiana, August 9, 2005

August 9, 2005 · NWS LCH · 1 event in 1 county or zone

Trees and power lines were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees and power lines were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 9, 12:48 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 9, 12:48 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
148 PM CDT TUE AUG 9 2005

.DISCUSSION...
THUNDERSTORM ACTIVITY IS NOW MOVING THROUGH SOUTHEAST
TEXAS...ANTICIPATING MOVEMENT AND DEVELOPMENT ACROSS SOUTHWEST
LOUISIANA OVER THE NEXT SEVERAL HOURS. WILL CONTINUE HIGH POPS
THROUGH THE EVENING HOURS UNTIL SUNSET AIDS IN DIMINISHMENT OF
CONVECTION. COULD SEE PLENTY OF LIGHTNING AND LOCALLY HEAVY RAIN.

EXPECT ANOTHER ROUND OF SCATTERED THUNDERSTORMS WEDNESDAY
AFTERNOON...PERHAPS NOT QUITE AS MUCH COVERAGE AS EXPECTED THIS
AFTERNOON.

BY THURSDAY...EXPECTING UPPER LEVEL LOW OVER TEXAS TO BE
WEAKENING...AND THUNDERSTORM COVERAGE SHOULD FALL TO THE 20
PERCENT RANGE.

RIGHT NOW...WILL CARRY LOW POPS THROUGH THE WEEKEND. BUT MODELS
ARE TRYING TO HINT AT HIGHER RAIN CHANCES FOR THE WEEKEND. WILL WAIT TO
SEE SOME MODEL CONSISTENCY BEFORE JUMPING ON THAT BANDWAGON.

TEMPERATURES STILL HOLDING IN LOW TO MID 90S FOR HIGHS...LOWS IN
THE LOW TO MID 70S.

&&

.AVIATION...
VCTS WILL CARRY ON INTO THE EVENING HOURS. COULD SEE PATCHY FOG
AFTER MIDNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  75  93  75  93 /  20  30  20  20
KBPT  75  92  75  94 /  20  30  20  20
KAEX  72  93  73  95 /  20  30  20  20
KLFT  74  93  75  94 /  20  30  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

ERICKSON
Hazardous weather outlook, Aug 9, 2:30 AM CST, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT TUE AUG 9 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-101100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
330 AM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Lake Charles radar (KLCH), 12 km away, was scanning. The volume nearest the first event began at 21:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calcasieu

When
August 9, 3:20 PM CST
Where
Calcasieu County, Westlake
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.233, -93.250

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469778.